MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ITREVIA 7 HF-T DF4; CRT-D

BIOTRONIK SE & CO. KG ITREVIA 7 HF-T DF4; CRT-D
Model Number 393016
Medical Device Problem Codes Premature Discharge of Battery (1057); Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
There is concern this device may have an early battery depletion.Previous data from follow-ups was reviewed and it was noted initially the implant date was entered correctly, but when the device was interrogated, it was noted the implant year was changed from 2015 to 2016 while maintaining the correct day and month.Also of note was from (b)(6) 2016: battery voltage had decreased from 39% to 9% @2.63 volts on (b)(6) 2016, voltage at implant is noted to have been 3.1 volts.Device has been programmed with normal voltage and pulse widths with acc and vcc features activated.A ram dump was obtained and the device was reset with no change in battery voltage or % remaining.Device remains implanted.Analysis of the data from the device was performed and device explant was recommended.
 
Additional Manufacturer Narrative
Upon receipt, the icd interrogation revealed the battery status eri, three charging cycles were recorded to the device memory.The memory content of the device was inspected.The follow up data of august 30, 2016 12:12 pm documented an implantation date of (b)(6) 2016.The data further showed that the implantation date has been manually changed to (b)(6) 2015 at 12:19 pm on the same day.In a next step, the icd was subjected to an electrical analysis.During the analysis the current consumption of the icd was verified and found to be elevated.The ability of the device to deliver therapies was tested.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a correct sensing and shock delivery.In particular, the specified energy level was reached.The device was opened to inspect the inner assembly and to check the functionality of the electronic module.Visually no deficiencies were observed.The current consumption of the electrical module was directly measured.The measurement confirmed an elevated current consumption.Further electrical investigations revealed that a low voltage capacitor of the electronic module was damaged, causing an increased current consumption.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process which might be related to the clinical observation.Particularly the final acceptance test proved the device functions to be fully functional.In conclusion, the clinical observation resulted from a damaged low voltage capacitor on the electronic module.There was no sign of any inconsistency during the manufacturing process, which might be related to the clinical observation.It is therefore assumed, that the damage occurred after the device shipment, however the date of occurrence was not determinable.Based on the analysis all therapy functions of the icd were available, while the device was implanted and in service.
 
Event or Problem Description
There is concern this device may have an early battery depletion.Previous data from follow-ups was reviewed and it was noted initially the implant date was entered correctly, but when the device was interrogated, it was noted the implant year was changed from 2015 to 2016 while maintaining the correct day and month.Also, of note was from (b)(6) 2016: battery voltage had decreased from 39 percent to 9 percent @2.63 volts on (b)(6) 2016, voltage at implant is noted to have been 3.1 volts.Device has been programmed with normal voltage and pulse widths with acc and vcc features activated.A ram dump was obtained and the device was reset with no change in battery voltage or percentage remaining.Device remains implanted.Analysis of the data from the device was performed and device explant was recommended.
 
Additional Manufacturer Narrative
Upon receipt, the icd interrogation revealed the battery status eri, three charging cycles were recorded to the device memory.The memory content of the device was inspected.The follow up data of august 30, 2016 12:12 pm documented an implantation date of(b)(6) 2016.The data further showed that the implantation date has been manually changed to (b)(6) 2015 at 12:19 pm on the same day.In a next step, the icd was subjected to an electrical analysis.During the analysis the current consumption of the icd was verified and found to be elevated.The ability of the device to deliver therapies was tested.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a correct sensing and shock delivery.In particular, the specified energy level was reached.The device was opened to inspect the inner assembly and to check the functionality of the electronic module.Visually no deficiencies were observed.The current consumption of the electrical module was directly measured.The measurement confirmed an elevated current consumption.Further electrical investigations revealed that a low voltage capacitor of the electronic module was damaged, causing an increased current consumption.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process which might be related to the clinical observation.Particularly the final acceptance test proved the device functions to be fully functional.In conclusion, the clinical observation resulted from a damaged low voltage capacitor on the electronic module.There was no sign of any inconsistency during the manufacturing process, which might be related to the clinical observation.It is therefore assumed, that the damage occurred after the device shipment, however the date of occurrence was not determinable.Based on the analysis all therapy functions of the icd were available, while the device was implanted and in service.
 
Event or Problem Description
There is concern this device may have an early battery depletion.Previous data from follow-ups was reviewed and it was noted initially the implant date was entered correctly, but when the device was interrogated, it was noted the implant year was changed from 2015 to 2016 while maintaining the correct day and month.Also of note was from may 24, 2016: battery voltage had decreased from 39% to 9% @2.63 volts on 08/30/2016, voltage at implant is noted to have been 3.1 volts.Device has been programmed with normal voltage and pulse widths with acc and vcc features activated.A ram dump was obtained and the device was reset with no change in battery voltage or % remaining.Device remains implanted.Analysis of the data from the device was performed and device explant was recommended.

Brand Name
ITREVIA 7 HF-T DF4
Common Device Name
CRT-D
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin D-123 59
GM  D-12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key5946337
Report Number1028232-2016-03519
Device Sequence Number707179
Product Code NIK
UDI-Device Identifier04035479129323
UDI-Public(01)04035479129323(17)180228
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number393016
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by Manufacturer12/21/2016
12/21/2016
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date06/04/2024
12/29/2016
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR
Patient SexMale